Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 22, 1996, 4:36 PM CDT for Beaver County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1996, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 22, 1996, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 222136 FFWAMA OKC007-222345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT MON JUL 22 1996 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...SOUTHWESTERN BEAVER COUNTY AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS EXCEEDING 3 INCHES PER HOUR...OVER SOUTHWEST BEAVER COUNTY ALONG HIGHWAY 83. THUNDERSTORMS CONTINUE TO BUILD TO THE WEST OVER TEXAS COUNTY AND WILL MOVE ACROSS SOUTHWEST BEAVER COUNTY... PRODUCING ADDITIONAL VERY HEAVY RAINFALL IN A SHORT TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. IF YOUR VEHICLE STALLS IN THE WATER... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:29 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 22, 3:29 PM CDT, 1 hour 7 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUL 22 1996 STG-SVR TSTMS OCRG ATTM OVR N-CNTRL ZNS WHERE SFC DWPTS ABV 65F POOLED VCNTY SFC TROF/OUTFLOW BNDRY. AS H5 PAT CONTS TO EVOLVE INTO ONE OF DIFFLUENT NWLY FLOW...SFC CDFNT AND BNDRYS WL BE DIRECTED TWD PNHDLS. SFC THRU H7 MSTR WL CONT TO BE FED INTO FCST AREA THRU WED...AND AS UPR DIVGNC IPVS AND SFC FLOW BCMS ELY ...GOOD PROSPECTS FOR PCPN. WL FCST SCT TRW ALL SXNS TNGT...WITH HIST POPS NRN SXNS...WHERE WL ALSO MENTION PSBL SVR AND HVY RAIN. TRW LIKELY ACRS NRN ZNS ON TUE...WITH GOOD CHC ELSEWHERE. WL CONT TUE NGT AND WED WITH CHC TRW ALL ZNS. FOR WED NGT THRU FRI...NWLY FLOW ALF CONTS WITH GEN TROFFINESS OVR PNHDLS...SO WL CONT WITH CHC TRW. BY SAT HI AMPLITUDE WRN U.S. RDG DAMPENS...WITH H5 FLOW DCRG AND BCMG MORE ZONAL...WITH DRY WX EXPCD. 03 .AMA... TX...NONE. OK...NONE. COCKRELL
In the hours before
Special weather statement, Jul 22, 12:58 PM CDT, 3 hours 38 minutes before
OKZ001>003-TXZ001>020-230000- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUL 22 1996 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE THIS EVENING INTO TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND EXTREME NORTHERN TEXAS PANHANDLE. THE SLIGHT RISK AREA IS NORTH OF A LINE FROM DALHART TO CANADIAN. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON ALONG A NEARLY STATIONARY COLD FRONT DRAPED FROM A LOW IN SOUTHEAST COLORADO INTO NORTHWEST OKLAHOMA. ALTHOUGH THE POTENTIAL EXISTS FOR SMALL HAIL FROM THESE THUNDERSTORMS...DUE TO THEIR SLOW MOVEMENT...LOCALIZED FLOODING WILL BE THE MAIN THREAT. LATER THIS EVENING...A COLD FRONT WILL MOVE INTO SOUTHWEST KANSAS. THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY AHEAD OF THE FRONT AS IT INTERACTS WITH A MOIST AND VERY UNSTABLE AIRMASS OVER THE AREA. WIND PROFILES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BECOME FAVORABLE FOR STRONG AND DAMAGING WINDS AT THE SURFACE. IN ADDITION...STORMS REPEATEDLY MOVING OVER THE SAME AREA WILL FURTHER COMPLICATE THE FLOOD THREAT. ON TUESDAY...THE THREAT OF SEVERE WEATHER WILL EXPAND TO INCLUDE NEARLY ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A NEARLY STATIONARY COLD FRONT ACROSS THE AREA TO PROVIDE A FOCUS FOR THUNDERSTORMS. DAMAGING WINDS AND SOME LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA PANHANDLE AND EXTREME NORTHERN TEXAS PANHANDLE SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TODAY INTO TONIGHT. COBB
Local storm report, Jul 22, 4:36 PM CDT, 0 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO, TX
430 PM CDT MON JUL 22 1996
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM TEXHOMA OK 80 MPH WIND. TREE LIMBS
07/22/96 TEXAS DOWNED REPORTED BY
TEXHOMA FD.
0325 PM EVA OK 1.75 INCH HAIL REPORTED
07/22/96 TEXAS BY KGYN RADIO STATION.
0325 PM FOUR CORNERS OK 0.88 INCH HAIL REPORTED
07/22/96 TEXAS BY KGYN RADIO STATION.
0325 PM GUYMON OK WIND DAMAGE. 70 MPH WIND
07/22/96 TEXAS CAUSED MINOR STRUCTURAL
DAMAGE REPORTED BY WXNET.
0338 PM TEXHOMA OK WIND DAMAGE. 60 MPH
07/22/96 TEXAS WIND CAUSE STRUCTURAL
DAMAGE TO BRICK BUILDING
AND DOWNED TREES
REPORTED BY TEXHOMA FIRE
DEPARTMENT.
ZEIGLERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 22 min |
| Jul 22, 3:34 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
| Jul 22, 4:17 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 58 min |
| Jul 22, 4:31 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 44 min |
| Jul 22, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 60 min |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.